Volume 18, issue 3 (2018)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 19
Issue 2, 533–1078
Issue 1, 1–532

Volume 18, 7 issues

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Subscriptions
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Ethics Statement
Author Index
To Appear
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Other MSP Journals
Topology of holomorphic Lefschetz pencils on the four-torus

Noriyuki Hamada and Kenta Hayano

Algebraic & Geometric Topology 18 (2018) 1515–1572
Abstract

We discuss topological properties of holomorphic Lefschetz pencils on the four-torus. Relying on the theory of moduli spaces of polarized abelian surfaces, we first prove that, under some mild assumptions, the (smooth) isomorphism class of a holomorphic Lefschetz pencil on the four-torus is uniquely determined by its genus and divisibility. We then explicitly give a system of vanishing cycles of the genus-3 holomorphic Lefschetz pencil on the four-torus due to Smith, and obtain those of holomorphic pencils with higher genera by taking finite unbranched coverings. One can also obtain the monodromy factorization associated with Smith’s pencil in a combinatorial way. This construction allows us to generalize Smith’s pencil to higher genera, which is a good source of pencils on the (topological) four-torus. As another application of the combinatorial construction, for any torus bundle over the torus with a section we construct a genus-3 Lefschetz pencil whose total space is homeomorphic to that of the given bundle.

Keywords
Lefschetz pencil, polarized abelian surfaces, symplectic Calabi–Yau four-manifolds, monodromy factorizations, mapping class groups
Mathematical Subject Classification 2010
Primary: 57R35
Secondary: 14D05, 20F38, 32Q55, 57R17
References
Publication
Received: 23 January 2017
Revised: 4 September 2017
Accepted: 1 October 2017
Published: 3 April 2018
Authors
Noriyuki Hamada
Department of Mathematics and Statistics
University of Massachusetts
Amherst, MA
United States
Kenta Hayano
Department of Mathematics
Keio University
Yagami Campus
Yokohama
Japan
http://www.math.keio.ac.jp/~k-hayano/index_en.html